I had a lumpectomy 2 years ago with MammoSite Radiation and have been on Tamoxifen for 2 years. I am 54 years old and my periods were still pretty regular before the Tamoxifen. When I first started on the Tamoxifen my periods stopped for about 6 months and then started again about once every 3 or 4 months with the last one being quite heavy. I have also had some vaginal discharge clear to yellowish in color with some smell - no itching or pain. My gynecologist is recommending that I get a total abdominal hysterectomy since I am still having periods. I had a D&C last year and had a benign polyp removed. Just had a trans-vaginal ultrasound 2 weeks ago and everything was fine. My gynecologist thinks that I should not be having any periods at all at my age and because of the chance of uterine cancer with the tamoxifen he feels that a total hysterectomy is the way to go. Just looking to hear other opinions.
Dear MB721: The challenge of intermittent periods in the setting of being of menopausal age and on tamoxifen is that even though the risk of uterine cancer is low, it is there and it becomes difficult to know which bleeding is menstrual or whether it should be evaluated for cancer. A hysterectomy is one option but there may be others. You might want to discuss the situation with your oncologist to see what he/she thinks about the best approach.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.